Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 23, 2016, 4:02 PM EDT for Monroe County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2016, 4:02 PM EDT (20:02 UTC)
- Expired
- May 23, 2016, 5:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
517
WWUS82 KMFL 232002
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT MON MAY 23 2016
FLZ070-071-073-075-232100-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
402 PM EDT MON MAY 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
SOUTHWESTERN BROWARD...SOUTHEASTERN COLLIER...NORTHWESTERN MIAMI-DADE
AND NORTHEASTERN MAINLAND MONROE COUNTIES UNTIL 500 PM EDT...
* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF MICCOSUKEE INDIAN RESERVATION TO NEAR DADE-COLLIER
TRAINING AIRPORT TO NEAR OASIS RANGER STATION...AND MOVING EAST AT
20 MPH. THERE WAS ALSO ANOTHER AREA OF STRONG THUNDERSTORMS OVER
CENTRAL COLLIER COUNTY THAT WILL ALSO MOVE TO THE EAST AROUND 10
MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MONROE STATION...OASIS RANGER STATION...MICCOSUKEE INDIAN
RESERVATION...DADE-COLLIER TRAINING AIRPORT...MICCOSUKEE SERVICE
PLAZA...MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS NATIONAL
PRESERVE...WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...JEROME AND
COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2619 8066 2590 8059 2576 8068 2580 8109
2598 8136 2616 8123 2619 8104
TIME...MOT...LOC 2000Z 279DEG 15KT 2609 8095 2593 8089 2587 8097
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 23, 2:10 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 23, 2:10 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Miami FL 210 PM EDT MON MAY 23 2016 .AVIATION... VFR conditions will prevail into Tuesday. chance of showers this afternoon, with some isolated thunderstorms so kept VCTS in eastern terminals. Similar activity is expected Tuesday afternoon. Sea breeze should swing east coast winds to east shortly, then east wind will prevail Tuesday. && .PREV DISCUSSION... /issued 804 AM EDT MON MAY 23 2016/ UPDATE... A quick update to mainly account for current conditions and hi-res model trends. Shower are possible this morning, mainly across the Lake region, and then chances increasing from around mid-day through the evening hours for showers and thunderstorms. Otherwise, no significant changes made to the forecast. PREV DISCUSSION... /issued 323 AM EDT MON MAY 23 2016/ DISCUSSION... Surface analysis depicts a cold front boundary now pushing southeastward across Central Florida and slowly approaching the area. The overnight hours have been a little more active than expected with radar showing a few large showers moving west to east across South Florida. Therefore, some low-end POPS were included in the forecast through 12Z this morning. Model solutions show reasonable consensus in keeping an upper level low and an associated mid/upper trough lingering across the Mid Atlantic and Northeast states today and through Tuesday. A series of short wave impulses will move around the base of the main trough, reaching Florida at times. This synoptic setup will continue to provide enough instability and enough low level moisture to combine with daytime heating for additional showers and a few thunderstorms to develop this afternoon and early evening. Models also show potentially drier air entraining the mid levels later today, but even so, low-topped storms should be able to form. Unlike yesterday, at least a pseudo sea breeze or onshore flow is shown in most guidance solutions developing this afternoon along the Atlantic coastline, possibly initiating or enhancing convection over the eastern half of the CWA. Expect frequent lightning and gusty winds with the strongest cells. For Wednesday through the upcoming weekend, models show the main upper level trough migrating east and further away from the state by mid week, with an associated cutoff low developing near the Bahamas in the Thursday-Friday time frame. Meanwhile, sfc high pressure seems to spread across the Western Atlantic and bring back increasingly easterly flow for the second half of the work week. Most of South Florida will be on the subsidence side of the aforementioned cut-off low, which normally translates into a drier pattern establishing across the area. But the stronger easterly flow should advect enough low level moisture to support afternoon showers and a few thunderstorms, mainly during the weekend. MARINE... The prevailing west winds will decrease today and allow for sea breezes to develop in the afternoon. This will veer winds to the east southeast around 10kts along coastal locations. Easterly flow will then establish from Tuesday onwards, with speeds increasing to around 15kts over the Atlantic on Wednesday. The strengthening easterly flow will build seas over the Atlantic to 3-5ft at times beyond Wednesday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 73 86 75 85 / 30 30 10 10 Fort Lauderdale 74 86 75 85 / 40 40 20 10 Miami 74 87 75 86 / 30 50 30 20 Naples 71 88 70 91 / 10 40 10 20 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...88/ALM LONG TERM....17/AR AVIATION...23/SK
Hazardous weather outlook, May 23, 8:20 AM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 820 AM EDT MON MAY 23 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 820 AM EDT MON MAY 23 2016 ...THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING, WITH THE GREATEST CHANCES ACROSS THE EASTERN HALF OF SOUTH FLORIDA. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING, GUSTY WINDS TO NEAR 40 MPH, AND A BRIEF PERIOD OF HEAVY RAIN. MARINERS OPERATING NEAR ANY THUNDERSTORMS OVER THE WATERS CAN EXPECT TO ENCOUNTER CHOPPY SEAS. WIND: THUNDERSTORM WIND GUSTS TO AROUND 40 MILES PER HOUR ARE POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF RIP CURRENTS AT ATLANTIC BEACHES WILL BE ON THE INCREASE WEDNESDAY INTO THE WEEKEND DUE TO MODERATE EASTERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 23, 3:14 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT MON MAY 23 2016
FLZ070-232000-
INLAND COLLIER COUNTY FL-
314 PM EDT MON MAY 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
COLLIER AND NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 400 PM EDT...
* AT 314 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF BIG CYPRESS NATIONAL PRESERVE TO COPELAND. THESE STORMS
WERE MOVING VERY SLOWLY TO THE EAST.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
COPELAND AND BIG CYPRESS NATIONAL PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2597 8141 2607 8088 2586 8087 2588 8124
2589 8126
TIME...MOT...LOC 1914Z 267DEG 3KT 2597 8099 2595 8132
BAXTERSpecial weather statement, May 23, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT MON MAY 23 2016
FLZ070-071-073-075-232100-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
402 PM EDT MON MAY 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
SOUTHWESTERN BROWARD...SOUTHEASTERN COLLIER...NORTHWESTERN MIAMI-DADE
AND NORTHEASTERN MAINLAND MONROE COUNTIES UNTIL 500 PM EDT...
* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF MICCOSUKEE INDIAN RESERVATION TO NEAR DADE-COLLIER
TRAINING AIRPORT TO NEAR OASIS RANGER STATION...AND MOVING EAST AT
20 MPH. THERE WAS ALSO ANOTHER AREA OF STRONG THUNDERSTORMS OVER
CENTRAL COLLIER COUNTY THAT WILL ALSO MOVE TO THE EAST AROUND 10
MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MONROE STATION...OASIS RANGER STATION...MICCOSUKEE INDIAN
RESERVATION...DADE-COLLIER TRAINING AIRPORT...MICCOSUKEE SERVICE
PLAZA...MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS NATIONAL
PRESERVE...WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...JEROME AND
COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2619 8066 2590 8059 2576 8068 2580 8109
2598 8136 2616 8123 2619 8104
TIME...MOT...LOC 2000Z 279DEG 15KT 2609 8095 2593 8089 2587 8097
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 23, 3:14 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| May 23, 3:23 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 52 min |
| May 23, 4:40 PM EDT | Special Weather Statement | MFL | Broward | 65 min |
| May 23, 6:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 66 min |
| May 23, 6:24 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 36 min |
| May 23, 7:06 PM EDT | Special Marine Warning | MFL | 24 min | |
| May 23, 7:12 PM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.